Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the $ L^q$-spectrum of planar self-affine measures

Author: Jonathan M. Fraser
Journal: Trans. Amer. Math. Soc. 368 (2016), 5579-5620
MSC (2010): Primary 28A80, 37C45; Secondary 28A78, 15A18, 26A24
Published electronically: June 24, 2015
MathSciNet review: 3458392
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the dimension theory of a class of planar self-affine multifractal measures. These measures are the Bernoulli measures supported on box-like self-affine sets, introduced by the author, which are the attractors of iterated function systems consisting of contracting affine maps which take the unit square to rectangles with sides parallel to the axes. This class contains the self-affine measures recently considered by Feng and Wang as well as many other measures. In particular, we allow the defining maps to have non-trivial rotational and reflectional components. Assuming the rectangular open set condition, we compute the $ L^q$-spectrum by means of a $ q$-modified singular value function.

A key application of our results is a closed form expression for the $ L^q$-spectrum in the case where there are no mappings that switch the coordinate axes. This is useful for computational purposes and also allows us to prove differentiability of the $ L^q$-spectrum at $ q=1$ in the more difficult `non-multiplicative' situation. This has applications concerning the Hausdorff, packing and entropy dimension of the measure as well as the Hausdorff and packing dimension of the support. Due to the possible inclusion of axis reversing maps, we are led to extend some results of Peres and Solomyak on the existence of the $ L^q$-spectrum of self-similar measures to the graph-directed case.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 28A80, 37C45, 28A78, 15A18, 26A24

Retrieve articles in all journals with MSC (2010): 28A80, 37C45, 28A78, 15A18, 26A24

Additional Information

Jonathan M. Fraser
Affiliation: Mathematics Institute, Zeeman Building, University of Warwick, Coventry, CV4 7AL, United Kingdom
Address at time of publication: School of Mathematics, The University of Manchester, Manchester M13 9PL, United Kingdom

Keywords: $L^q$-spectrum, self-affine measure, modified singular value function, Hausdorff dimension
Received by editor(s): January 21, 2014
Received by editor(s) in revised form: July 14, 2014
Published electronically: June 24, 2015
Article copyright: © Copyright 2015 American Mathematical Society